Mississippi, 2005Damaging Wind in Mississippi, April 11, 2005
April 11, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 9:10 PM CST, 50 minutes earlier.
Area forecast discussion, Apr 11, 9:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT MON APR 11 2005
.UPDATE...
TORNADO WATCH NUMBER 155 CONTINUES UNTIL 11 PM FOR THE MS COAST AND
THE SOUTHEAST LOUISIANA PARISHES SOUTH OF LAKE PONTCHARTRAIN FROM
JEFFERSON PARISH EASTWARD. RADAR SHOWS THE BACK EDGE OF THE RAIN
FROM BOGALUSA TO COVINGTON...TO LAPLACE...TO THIBODAUX. NORTHWEST OF
THIS LINE...HAVE DROPPED THE FLASH FLOOD WATCH. REMAINDER OF AREA
STILL EXPERIENCING RAIN WILL REMAIN IN THE FLASH FLOOD WATCH THROUGH
MOST OF TONIGHT OR UNTIL THE THREAT OF HEAVY RAIN ENDS.
RADAR SHOWS STRONG THUNDERSTORMS ALONG BOWING LINE SEGMENT NEAR THE
HANCOCK/HARRISON BORDER. SOME THREAT OF SEVERE MAY CONTINUE A BIT
PAST 11 PM ALONG THE MS COAST...OTHERWISE...HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE THE MAIN PROBLEM THE NEXT FEW HOURS.
UPDATED GRIDS TO REFLECT CURRENT RADAR TRENDS.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS BUT
HAVE LOWERED TO SMALL CRAFT EXERCISE CAUTION ON LAKES PONTCHARTRAIN
AND MAUREPAS MAINLY FOR WINDS ASSOCIATED WITH CONVECTION THE NEXT
HOUR OR TWO. OTHERWISE FOR TONIGHT...CONDITIONS WILL IMPROVING BY
DAYBREAK AS WINDS BEHIND THE FRONT WILL NOT BE AS STRONG AS AHEAD OF
IT.
&&
.UPDATED POINT TEMPS/POPS...
MCB 58 78 50 74 / 20 0 0 0
BTR 58 78 50 77 / 20 0 0 0
MSY 64 77 55 78 / 90 00 0 0
GPT 65 79 52 73 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...LAZ040-058>070.
MS...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...MSZ077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY KPQL TO
ATCHAFALAYA RIVER OUT 60 NM.
&&
22Hazardous weather outlook, Apr 11, 6:35 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 PM CDT MON APR 11 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
735 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TONIGHT
THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON
ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO
SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THE REMAINDER OF THE AREA TONIGHT. A STRONG UPPER LEVEL DISTURBANCE
AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE
ACROSS THE REGION TONIGHT.
NUMEROUS THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THE LOW PRESSURE
SYSTEM TONIGHT. SOME THUNDERSTORMS WILL LIKELY BE SEVERE PRODUCING
DAMAGING WIND GUSTS AND ISOLATED TORNADOES.
HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM
THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3
INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5
INCHES.
MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND
TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN
ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE
STRONG ONSHORE WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 11, 5:56 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL THIBODAUX 29.79N 90.82W
04/11/2005 0.75 INCH LAFOURCHE LA PUBLIC
&&
8Local storm report, Apr 11, 8:17 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FUNNEL CLOUD GILLSBERG 31.02N 90.66W
04/11/2005 AMITE MS EMERGENCY MNGR
0620 PM FUNNEL CLOUD MCCOMB AIRPORT 31.18N 90.47W
04/11/2005 PIKE MS EMERGENCY MNGR
0655 PM TSTM WND DMG 5 SE TYLERTOWN 31.07N 90.08W
04/11/2005 WALTHALL MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN SOUTHEAST PORTION OF
WALTHALL COUNTY.
0655 PM TORNADO 5 E TYLERTOWN 31.12N 90.06W
04/11/2005 WALTHALL MS STORM CHASER
SMALL TORNADO OBSERVED.
&&Special weather statement, Apr 11, 9:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT MON APR 11 2005
MSZ080-120345-
HANCOCK-
1010 PM CDT MON APR 11 2005
...STRONG THUNDERSTORMS MOVING ACROSS HANCOCK COUNTY...
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SELLERS TO EAST OF
NAPOLEON WILL MOVE EAST ACROSS HANCOCK COUNTY THROUGH 1045 PM CDT.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS
TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND
KILN...DIAMONDHEAD AND WAVELAND.
A TORNADO WATCH REMAINS IN EFFECT THROUGH 11 PM CDT.
Thunderstorm Wind, Harrison
- When
- April 11, 10:00 PM CST
- Where
- Harrison County, Saucier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.633, -89.133
Thunderstorm winds knocked down power lines and a street sign and caused damage to a porch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 11, 20051 death · $767,000 · 1.75 in hail · 29 events
- Hail and Heavy Rain in Kansas, April 11, 2005$465,000 · 1.75 in hail · 5 events
- Damaging Wind in Alabama, April 11, 2005$150,000 · 75 kt wind · 1 event
- Lightning Strike in Louisiana, April 11, 2005$125,000 · 1 event
- Hail and Damaging Wind in Louisiana, April 11, 2005$80,000 · 70 kt wind · 2 events
- Damaging Wind in Texas, April 11, 2005$40,000 · 58 kt wind · 1 event
- Hail in Kansas, April 11, 20051 in hail · 11 events
- High Wind in Missouri, April 11, 2005$15,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, April 11, 2005$15,000 · 55 kt wind · 1 event
- Heavy Snow in South Dakota, April 11, 20059 events
- Tornado and Hail in Arkansas, April 11, 2005F0 · 8 events
- Hail in Kansas, April 11, 20051 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443647.